question-icon

Does Gabapentin produce effects similar to those of taking excessive Caffeine?

default
Posted on Thu, 26 Jul 2018
Question: Side effects from gabapentin I have been on it almost a month, I take 400 mg per day. I have been having what usually is from getting to much caffine ,a rush that starts in my stomach and races to my chest, when I eat in the morning. I do not drink coffee I have been drinking a o coke in the morning for years and I thought it might be that ,so I changed to chocolate milk and I still got it.I am also getting a selroid shot for my back. Do not know what would cause this.
doctor
Answered by Dr. Suresh Heijebu (1 hour later)
Brief Answer:
Side effects of Gabapentin

Detailed Answer:
Hello Sir,

I can certainly understand your concern.

I have worked through your attached query in detail.

Many of your symptoms are directly related to the Gastrointestinal side effects of Gabapentin.

It's advisable to reduce the dose of Gabapentin by gradual tapering before you stop it completely. Please discuss it with your physician.

Additionally, a short course of treatment with protein pump inhibitors like Pantoprazole will help to quickly tide over with the side effects.

Also, I advise you get a baseline ECG and chest x-ray( to rule out cardiac abnormalities) if the symptoms do not improve with dose reduction of Gabapentin

Are you satisfied with my consultation ? Is there anything else left to be discussed ?

Post your further queries if any
Thank you
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
Answered by
Dr.
Dr. Suresh Heijebu

General & Family Physician

Practicing since :2010

Answered : 3664 Questions

premium_optimized

The User accepted the expert's answer

Share on
Does Gabapentin produce effects similar to those of taking excessive Caffeine?

Brief Answer: Side effects of Gabapentin Detailed Answer: Hello Sir, I can certainly understand your concern. I have worked through your attached query in detail. Many of your symptoms are directly related to the Gastrointestinal side effects of Gabapentin. It's advisable to reduce the dose of Gabapentin by gradual tapering before you stop it completely. Please discuss it with your physician. Additionally, a short course of treatment with protein pump inhibitors like Pantoprazole will help to quickly tide over with the side effects. Also, I advise you get a baseline ECG and chest x-ray( to rule out cardiac abnormalities) if the symptoms do not improve with dose reduction of Gabapentin Are you satisfied with my consultation ? Is there anything else left to be discussed ? Post your further queries if any Thank you